I have been on Lexapro for over 15 years and I feel it is no longer helping me at all with my Anxiety and Depression. How should I cross taper this. I already started on Effexor at 37.5 mg and I am going to double that starting tomorrow. I am doing this while still on 20 mg of Lexapro.Should I split the 20 mg Lexapro in half as I up my Effexor? Will I still feel withdrawals by going on half the dose of Lexapro? So far the Effexor has not been helping my Anxiety and I have been taking Valium as needed for my panic attacks. I know that benzos can be a nightmarish cycle but I have been off of it for a month at a time. I also have Buspar that I would like to add but with all of these together I am worried about serotonin syndrome so I am holding off.
I am trying to switch from 20 mg of Lexapro to Effexor. How Should I cross taper?
Question posted by Themavrik on 20 Dec 2014
Last updated on 8 March 2022 by Crystaloats
I know it’s been awhile. But how did it work out for you? Switching the lexapro to the Effexor? I’m supposed to start tonight and I’m afraid..
I would think you would feel better if you were able to start the effexor while tapering off lexapro. I assumed this was how it was done. I'm not a doctor, but from everything I have read, this is how it is usually done.
I am new to this forum. I am based in Ireland in Europe. I am in the process of changing from Lexapro to Effexor. I was on 30mg of Lexapro but my mood was still flat and I was fatigued. My consultant psychiatrist recommended that I gradually reduce the Lexapro to 5mg (one week at 20mg, one week at 10mg and one week at 5mg). He said I should only start the Effexor after that. It probably varies depending on each patient. I have bipolar 2, so there is some risk my mood will go high. That said my mood has been progressively getting lower as I reduce the Lexapro, so I was going to ask my doctor if it can be done faster.
I know this is an old post but I am also currently trying to switch from Lexapro (10 yrs pooped out) to Effexor. My Dr. said if I wanted to I could just switch. He didn't mention that I could still take 1/2 of Lexapro. He's a good Dr. but he's of few words. And like you sometimes I just feel like he goes with my suggestions lol. I just started the Effexor today, now I'm wondering if I should go home a take a half of a Lexapro. Hmmmm
Based on the post, is there a Dr supervising all this or are you taking this on yourself?
You're doing good. Serotonin syndrome is rare, Probably at least half of us are on more then one pill that could cause it. When you reach the dose of Effexor you are going to be on, you should stop the Lexapro. I am doing this same thing now with bupropion and Effexor. I'm giving bupropion a few weeks then I'll cut the Effexor altogether. . I don't want to hit the black hole again, lol... I cut the Effexor in half so far, with no problems. I'm taking right now, bupropion, Effexor, and amitriptyline. I'm not having a problem at all I wouldn't start the buspar until you have the switch done, just so you know what is causing a symptom.
What you have done without alot of problems sounds pretty good but where is the doctor in all of this they should be helping you with a very streightfoward way of changing these meds so you have the least side effects possible I would get the doctor more involved with all of these drug changes.You have many meds here and done right you can get through it with as little discomfort as possible but not changing them all at once that way you can tell which drug might be causing the problem... But i would see your doctor and get a better answer on how they want you to increase the effexor and decrease the lexapro those are the ones that can give you the most problems... Call your doctor and get them to get you some much better answers this is not something you should be doing alone... Merry christmas my friend and just remember this can be done but you need the doctor more involved with your med changes..
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.